I think this might be a helpful topic. It surely is for me.
Does anyone know if Effexor is contraindicated with triple tx with Incivek. For me, it was the only "anti-D" that didn't cause, shall we say, "agitation."
I see the Gish team on July 11 and need to be real with them about my mental situation. My psych. will not give up on insisting I am BPII. (She has cleared me for tx.) Not gonna rock that boat right now, but I will tell the Gishers about my being not so sure I'm BPII - hence, not so sure I'm on the right medication. This is so critical going into treatment. Mental stability. Could set tx back a bit, but this is too important to gloss over when I see the Gish associate. Bottom line ~ I have been very depressed of late. If the BP meds were working that shouldn't be happening. OR...
.... perhaps my current depression is caused by STILL not knowing exactly what that bx report meant- but we don't need to go into that one again. I have been stressed out by that for a month now - getting virtually no information that I trust from the local GI. So I'm heading the right direction with Gish. That's covered. The pre tx jitters are affecting me - no doubt. There are NO other psychiatrists or therapists anywhere near here who see patients on a private basis - they are all working in the over-crowded mental health clinics. I have panic disorder treated by Clonazepam but ... I can't drive myself to Vegas the nearest psychiatrists are. I can do the Gish trip (someone will be driving me), but that won't be that often (I don't think).
As usual, I'm clouding the original question. So here it is: what anti-depressants are not contraindicated with/by the triple tx? Any idea?
The only other anti-D I can tolerate is small doses of Citalopram. Wellbutrin, Prozac, Zoloft - YEEEEEEEKS.
Thanks again. Oh, and pooh has responded to me privately about this and given, as always, some rock solid feedback. But this might help others by putting it out here.
I entered all of the drugs at once and found no interactions between the Psych meds and the Hep C meds except minor interactions between Citalopram and the Protease Inhibitors. Also a warning about seisure risk with Wellbutrin and Pegasys, but many of us are on those 2 meds and we are fine. They just want it monitored.
Of course, because I entered al of them at once, reactions between the psych meds showed up, but you would not taking all of them anyway, just one and the Hep C meds.
I tried to copy and paste the entire thing but it kept getting screwed up so here is the link:
Thank you again! Effexor was a dream drug for me in 2003- I became just a tad too complacent about consequences of my actions - walked out of/quit a high paying job, blew my pension, got a lot of tattoos that a now hate - BUT, I've grown up a lot since then. This disease makes all of us grow up. I have no job and no pension to blow anyway (lol). Even a slight risk with Citalopram is too much for me.
oooooooooo - and these are the two I'm on now - shows there is moderate interaction between Effexor and these:
I really want to get off the Lamictal - don't think I'm BPII. But the Klon works well for anxiety/panic. However, I had no anxiety on Effexor. I used it as monotherapy - worked for depression AND anxiety. Now, this is not the time to be playing around with changing meds, but .... maybe it's worth it IF the Gish team thinks I can wait a while for tx - but that seems doubtful. (sigh)
Those last two are only "minor" interactions though. Would seem I could slowly shift over - carefully - but gotta get my therapist on board here. And again, must discuss with Gish team. I want to go into tx as good as I can get as far as mental stability. But I feel a sense of urgency given the stage and grade I SEEM to be at.
...it is not recommended a patient take an Antidepressant prior to starting HCV therapy unless you have been diagnosed with clinical depression or have had issues with such in the past.
Otherwise,it is recommended for you and your doctor to be aware that depressive episodes should be watched for.
Actually. many AD"s can have an anxiety reaction in many as side effect.
The psychologist in the short video below has treated many patients on HCV therapy regarding depression and anxiety and you may find it interesting if not watched already
Oh yeah, will, I know all about those anxiety reactions. I've had that with every anti-D except Effexor. Right now I'm on Lamicital for SUPPOSED bipolarII and Clonazepam, which I just read should not be used in patients with glaucoma. I have glaucoma! Good grief! Do these docs not listen to us? I have told my psych. about glaucoma. Seems a lot of drugs are bad for the liver, but that is certainly no surprise.
So - won't be changing anything before tx but certainly need to speak to my psych. about Clonazepam. Yikes! I was never depressed before Lamictal - but - these issues can wait. I'll just be super aware of mental issues that might pop up during tx. Just wondering if Interferon will push my depression down farther since it seems that Lamictal has done that already. Yes never dx'ed with clinical depression. Yet.
I know I am predisposed to depression so there was zero question whether I would start a prophylactic AD. I truly think it depends on the individual. I mean you have to know yourself and your clinical history
Lamicatal saved my life at one time. I was doing great on Lamictal & Wellbutrin before treatment however my GI encouraged me not take the Lamictal. Actually ditto with my psychiatrist. I read there are no serious interactions with the PI's so I never really probbed why. I do now some anti-convulsants are contraindicated with the PI's but Lamictal is not one of them.
I have a feeling your Hepa might have a different take on Lamictal so be sure to ask him about it as well as AD meds in general. Share with him what you have taken in the past and how you responded. You experience and judgement in this matter is paramount and I have a feeling your doctor will defer to your opinion. Plus, he might have input of his own - don't get me wrong. I just mean I think it is a very wise idea that you are considering these things now.
I just watched Dr. Pate's video via the link you provided. EXCELLENT! Everyone who is about to or considering or even on tx should watch this. THANK YOU.
Gonna just rock steady for now. I did not get a real psychiatric evaluation ~ rather, I was given a handwritten note on a script pad. So that means that my family history, and my mother had significant psychosis, is not on there. I think for sure that I need to have a "true" psych. evaluation done before tx. by a psychiatrist not by his PAC, whom I have been seeing. But again, I will discuss all this with Gish team.
I just want to encourage everyone to watch that video will posted, copy and paste it into your browser. It is current, she speaks to the PI's, and... well it's great.
Yes, I'm thinking now that since I am so fortunate to be going to treat with Dr. Gish/associates, they will have extensive knowledge about the psych. issues and psych. meds. Maybe they even would refer me to a psych. in Vegas, and although I balk at all these trips up there (100 miles), who am I kidding? I'm down to saving my life now.
I am one of those who chose not to treat until it got to this advanced stage because of the psych. issues of treatment. I would not make that choice if I could back up in time. I would treat while still at low stage/grade. Alas, that's in the past and can't change it.
I know myself very very well at this point of my life and mental health "career" and feel that my current therapist is just not up to total speed on all of this. When I read that Clonazepam should not be taken by people with glaucoma I almost fell off my chair. Clon. has worked well for me for anxiety/panic, but I don't want to lose my eyesight because I am taking a drug that can make my glaucoma worse. Jeez! Ridiculous.
I would be MORE than happy to dump the Lamictal, let me tell you. I think it's had an adverse effect on me. And I do not believe I am BP II - never have. Had one shrink several years ago tell me I def. was not - I'm histrionic not BP. My therapist disagrees, but I think Gish/associates will listen to my opinion. Again, pushing back tx a bit, but it is a recipe for disaster to go into it without being as stable as possible. Heck, I may have to just live in Vegas for a couple weeks or whatever - no prob if I can take my two cats.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.